Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 117, NWS Atlanta, GA

March 9, 2019Catoosa County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 9, 2019, 10:27 AM EST for Catoosa County, Georgia. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Mar 9, 2019, 10:27 AM EST (15:27 UTC)
Expired
Mar 9, 2019, 9:07 PM EST
In force
11 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Catoosa County, GA

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Chickamauga Creek at Ringgold (SCKG1). The gauge peaked at 15.69 ft at Mar 9, 2019, 1:00 PM EST.

actionminormoderate102003/0903/1003/11
Action stage
12 ft
Minor stage
15 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03566700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

888 
WGUS42 KFFC 091527
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1027 AM EST Sat Mar 9 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  South Chickamauga Creek near Ringgold affecting Catoosa County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC047-100526-
/O.NEW.KFFC.FL.W.0117.190309T1527Z-000000T0000Z/
/SCKG1.1.ER.190309T1421Z.190309T1430Z.000000T0000Z.NO/
1027 AM EST Sat Mar 9 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The South Chickamauga Creek near Ringgold.
* From this morning until further notice.
* At 9 AM Saturday the stage was 14.4 feet...and rising.
* Flood stage is 15.0 feet.
* This crest compares to a previous crest of 15.1 feet on Feb 24 2019.
  

&&

LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
      3487 8515 3494 8515             

$$
1 follow-up statement
254 
WGUS82 KFFC 100207
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
907 PM EST Sat Mar 9 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  South Chickamauga Creek near Ringgold affecting Catoosa County

 
GAC047-100237-
/O.CAN.KFFC.FL.W.0117.000000T0000Z-190310T0207Z/
/SCKG1.1.ER.190309T1421Z.190309T1430Z.190309T2145Z.NO/
907 PM EST Sat Mar 9 2019

The Flood Warning is cancelled for
  The South Chickamauga Creek near Ringgold.
* This takes effect immediately.
* At 830 PM Saturday the stage was 13 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.


&&

LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
      3487 8515 3494 8515             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 6:48 AM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 9, 6:48 AM EST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
648 AM EST Sat Mar 9 2019

.PREV DISCUSSION... /issued 331 AM EST Sat Mar 9 2019/

..Morning Area Forecast Discussion...

SHORT TERM /Today through Sunday/...

Continue to see showers and the occasional thunderstorm stream
across the area, the result of some subtle shortwave energy
embedded in overall westerly flow. Shortwave should exit east of
the area by 12Z which should allow for some frying and a temporary
reduction to pops through the afternoon hours. Have mid range pops
aft 14Z in there for now but may need to reduce even further given
latest radar trends. Will still be seeing wedge influence for
our NE corridor this afternoon which temperatures not getting out
of the lower 50s for some areas while portions of our southern CWA
flirt with the 80 degree mark.

Will not be that much of a break as next stage of the storm system
approaches late this afternoon into the evening hours bringing
categorical pops to the NW corner by 06Z. SPC convective outlook
through tonight indicates a Marginal Risk for mainly Dade county
and just general thunder elsewhere. This seems inline with latest
models that indicate even MuCAPE is only able to get to 500 J/KG,
likely not suitable enough to support the 400 m2/s2 of 0-1km
helicity the same models are showing. Still, cannot rule out and
isolated strong or severe storm tonight.

Front sags through the area through Sunday and have gone likely
for the Atlanta metro but confidence is low that we will maintain a
solid line as it moves through. Models continue to be remarkably
consistent in building line back Sun afternoon over Central GA as
instability increases. Close to 750 J/KG of surface based CAPE
in place but the good news is shear will be much less by this
point. Still though, the interface of departing shear and arriving
CAPE could provide a brief window for an isolated severe storm.

Deese

LONG TERM /Sunday Night through Friday/...

Sunday night, at the start of the long term period, the remnants
of a line of showers and thunderstorms will be pushing through
Central Georgia. Whatever remains of this line is expected to
push through or dissolve throughout the evening as nightfall
arrives and instability quickly deteriorates.

Following the FROPA, an amplifying mid-level ridge over the
central CONUS, enhanced by a weak Rossby wave train moving across
North America, will force subsidence across the Northern Plains
into the Great Lakes region, creating a strong surface high
pressure across the region. this will be the primary influence for
the weather pattern, acting to keep us dry Tuesday and Wednesday.

The next storm system is expected on Thursday and Friday. An
occluded low pressure system moving up from the Southern Plains
to the Great Lakes will move a weak frontal system into the area.
this frontal system is expected to stall for a couple days as the
primary forcing from the low-pressure system quickly moves off
into the polar jet stream. Enough instability will exist for
thunderstorms along the front but it's too far to predict the
exact mode of the storms or their severity. Details will come to
light as the system approaches in the coming days.

Thiem

.AVIATION...
12Z UPDATE...

Most of the SHRA/TSRA will continue to remain north of the
terminals for this cycle. The exceptions will be RYY and AHN who
are mostly likely to see a passing SHRA through the period. Cigs
have come down gradually overnight with IFR and potentially some
LIFR through mid morning. Did delay the improvements slightly
through mid morning with MVFR now not expected until 18Z Sun
afternoon. Winds will remain on the east side until late in the
period when a shift to SW is expected ahead of a front around 06Z
Sun. Added predominant SHRA to the TAFS at the end of the period
as front approaches.

//ATL CONFIDENCE...06Z UPDATE...
Medium on IFR duration and LIFR potential.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  56  71  49 /  40  50  50  20
Atlanta         68  60  70  50 /  20  60  60  20
Blairsville     56  52  68  43 /  70  80  60   5
Cartersville    65  58  70  46 /  50  70  60   5
Columbus        76  61  76  55 /  10  30  70  40
Gainesville     58  53  69  49 /  60  60  60  10
Macon           74  59  76  54 /  10  20  60  50
Rome            65  58  71  45 /  60  80  50   5
Peachtree City  72  60  71  49 /  20  50  60  20
Vidalia         79  60  81  62 /  10  10  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....Thiem
AVIATION...Deese
Hazardous weather outlook, Mar 9, 4:00 AM EST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 AM EST Sat Mar 9 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 AM EST Sat Mar 9 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Showers with isolated thunderstorms will persist across North
Georgia today along with areas of patchy fog through the morning.
Tonight, a cold front will slowly move through the forecast area,
increasing the coverage of showers with isolated thunderstorms in
North and Central Georgia overnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

As a frontal system moves through North and Central Georgia,
showers and thunderstorms will continue to slowly move across
North and Central Georgia. A Marginal Risk for severe
thunderstorms will be possible in the afternoon for portions of
central Georgia for a slight chance of damaging wind gusts.

The following storm system is then expected on Thursday and
Friday with showers and thunderstorms expected

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:29 PM ESTSpecial Weather StatementFFCDade, Walker46 min
Mar 8, 7:31 PM ESTSpecial Weather StatementFFCBartow29 min
Mar 8, 7:52 PM ESTSpecial Weather StatementFFCClarke, Jackson, Madison23 min
Mar 8, 8:02 PM ESTSpecial Weather StatementFFCDade28 min
Mar 8, 8:13 PM ESTSpecial Weather StatementFFCMurray, Whitfield47 min
Mar 8, 8:38 PM ESTSpecial Weather StatementFFCCobb37 min
Mar 8, 8:55 PM ESTSpecial Weather StatementFFCGilmer, Murray, Whitfield35 min
Mar 8, 10:02 PM ESTSpecial Weather StatementFFCWalton28 min
Mar 8, 11:06 PM ESTRiver Flood WarningFFCDade39 hr
Mar 9, 1:07 AM ESTRiver Flood WarningFFCWhitfield68 hr
Mar 9, 9:01 AM ESTRiver Flood WarningFFCCatoosa33 hr
Mar 9, 5:22 PM ESTSpecial Weather StatementFFCDade38 min
Mar 9, 6:24 PM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker51 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.